I have been going to the same pain clinic for 10 yrs. When I first went there, I was on Lortab. About 6 yrs ago they wanted to put everyone on a Long-acting medicine, so after trying a couple other things- I was put on Methadone. My dosage has been 90 mg per day for the past 4 years and I'm doing fine. At my last appointment, the new nurse practitioner told me that she talked to the Dr and they agreed that I was on "way too much methadone". She said when you're taking that much, it doesn't help you any more than a much smaller amount and that on my next visit, I will be cut to 20 mg per day. I have had 4 spinal surgeries, have fibromyalgia, etc. I am afraid of withdrawal and not having my pain controlled. Is 90 mg per day too much?
Whoah, I hope they won't be cutting you from 90 to 20 overnight. Methadone is one of those meds that requires a slow taper, in fact, the rule of thumb is the slower the better. You may respond well at a lower dose, but your body is use to the higher dose now. When I was on methadone for pain I was taking 80mgs a day. So don't believe to is too high, although like I said you may respond at a lower dose. I would demand an appointment with the doctor to discuss this further.
I just caught a glimpse of what Laurie said and I had just had the same thought I must admit I have been on about every pain medication but I see an internal medicine specialist with a specialty in pain management, the doctor told me because of my neuromuscular problems associated with polio and my long history that she would only prescribe Methadone for me if I were hospitalized, (probably because of all the sensitivities that I have encountered) that may be too much to be on but other hand I would think that you would decrease the dose over an extended period of time, I have decreased my own medicine because I know that when I fell last winter I had fractured vertebraes and disc in my neck and back I became concerned that I might get on a large dose and might need more until it might not help, I would want to discuss the possibilities of causing lots of problems unless they went through decreasing my dose at a reasonable decrease. You have been on this for a long time and I would express my concerns I know it's a lot to have to change doctors but I will be honest with you I would expect them to do this in a manner that is safe and does not cause withdrawal or loss of pain control! I wish you the very best
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Nov 2010 • 1 answer
Posted 6 Jun 2011 • 3 answers
Posted 17 Jun 2011 • 3 answers
Posted 23 Feb 2012 • 1 answer
Posted 23 Jan 2013 • 1 answer